MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the subject guidewire was used during thrombectomy in the distal m2 segment.The subject guidewire sprang back along with microcatheter into petrous segment of internal carotid artery (ica).During the withdrawal the tip of subject guidewire broke and was located at the petrous segment of internal carotid artery (ica) under x-ray control.No obstruction of blood flow by the piece of wire.Several attempts were made to retrieve the piece of wire using a snare device and stent retriever went unsuccessful.The stent was then inserted to press the piece of wire against the wall.The patient did not survive the intervention.There was a surgical delay of 4 hours due to the reported event.The exact cause of death is unknown.
 
Additional Manufacturer Narrative
B5 executive summary - updated.H4 manufacturing date ¿ added.D4 expiration date - added.D4 - gtin - added.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation, based upon medical review, the harm observed in the complaint is anticipated in nature as per the device risk assessment.There are current controls to mitigate the risk of the as reported event.The product was not returned for analysis therefore it cannot be confirmed that the device met specification.It was reported that an attempt was made to probe the thrombus with the guidewire.Microcatheter could not be advanced.Due to the patient's elongated vessels, the microcatheter and wire sprang back into the petrous segment of the aci (internal carotid artery).During withdrawal with careful movement, loss of control over the wire.When removing the wire, it was discovered that the wire was broken.Under x-ray control, the tip of the wire was located in the petrous segment of the aci.No obstruction of blood flow by the piece of wire.Several attempts to retrieve the piece of wire using a snare device and stent retriever were unsuccessful.The intervention was terminated after approximately 4 hours.The patient did not survive the intervention.Additional information received indicates that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.Based on a review of the available information, it was reported that the microcatheter was unable to be advanced and and the patients vessels elongated, the microcatheter and guidewire then sprang back into the pertoud segment of the ica.Advancing of devices against resistance can cause a build up of energy and elongation of the vessel, if this energy is released due to device slippage or movement, this can cause uncontrolled movement or springing of devices and potential device and/or vessel damage.Additional information received indicates that there was overall good guidewire controllability and safe intracranial navigation under continuous fluoroscopic visualization; however, reduced system stability due to marked vessel elongation.No forced advancement without visualization.It is probable that the devices were being advanced and there was a build up of energy within the vessel causing a sudden movement of the microcatheter and guidewire into the petrous section of the ica, it is probable that the guidewire was fractured during this uncontrolled movement.A probable assignable cause of procedural factors will be assigned to the reported 'guidewire distal tip broken/fractured during use', 'un-retrieved device fragments' and 'unexpected movement of device', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The investigation was unable to definitively determine if there was a direct relationship between the device malfunction and the patient death, or if this was due to the patient presenting and pre-existing conditions.As per the available information, there was follow-up non-contrast cranial ct (cct) demonstrating an extensive left hemispheric malignant middle cerebral artery infarction with involvement of the vascular territories of the middle cerebral artery and the anterior cerebral artery.Other potential contributing factors were noted to be termination of the interventional procedure due to guidewire fracture; continuation of the thrombectomy was not possible.As patient death is a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files, a assignable cause of anticipated procedural complication will be assigned to the reported 'patient death'.
 
Event or Problem Description
It was reported that the subject guidewire was used during thrombectomy in the distal m2 segment.The subject guidewire sprang back along with microcatheter into petrous segment of internal carotid artery (ica).During the withdrawal the tip of subject guidewire broke and was located at the petrous segment of internal carotid artery (ica) under x-ray control.No obstruction of blood flow by the piece of wire.Several attempts were made to retrieve the piece of wire using a snare device and stent retriever went unsuccessful.The stent was then inserted to press the piece of wire against the wall.The patient did not survive the intervention.There was a surgical delay of 4 hours due to the reported event.The exact cause of death is unknown.Additional information received on 15-dec-2025 stated that there was a follow-up non-contrast cranial ct (cct) demonstrating an extensive left hemispheric malignant middle cerebral artery infarction with involvement of the vascular territories of the middle cerebral artery and the anterior cerebral artery.Further information indicated that there was overall good guidewire controllability and safe intracranial navigation under continuous fluoroscopic visualization; however, reduced system stability due to marked vessel elongation.No forced advancement without visualization.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23438374
Report Number3012931345-2025-00175
Device Sequence Number8552198
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public(01)04546540688729(17)280423(10)0000822648
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326010
Device Lot Number0000822648
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT (UNKNOWN); STENT RETRIEVER (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention; Other; Death;
Patient Age70 YR
Patient SexFemale